Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 174, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 3, 2006, 4:07 PM CDT for Louisa County, Washington County, Iowa. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2006, 4:07 PM CDT (21:07 UTC)
- Expired
- Jul 3, 2006, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Louisa County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM CDT, 37 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 PM CDT MON JUL 3 2006 .DISCUSSION... THUNDERSTORM COVERAGE AND STRENGTH/SEVERE POTENTIAL MAIN CONCERN THIS EVE...THEN FOCUS SHIFTS MAINLY TO TEMPS REST OF THE WEEK AS UNSEASONABLY STRONG CANADIAN HIGH SET TO DOMINATE AND BRING REFRESHING AIRMASS TO REGION. LATEST SFC ANALYSIS PLACES COLD FRONT FROM WESTERN WI TO WEAK LOW INVOF KCID. PRESSURE FALLS SUPPORTIVE OF LOW TRANSLATING EASTWARD INTO THE EARLY EVE. AIRMASS VERY UNSTABLE (MLCAPES 2500-3500 J/KG... LI/S -4 TO -7) WITH 0-6KM BULK SHEAR OF 30 TO 40 KTS INCREASING FROM NORTH TO SOUTH. 18Z DVN SOUNDING SHOWS WEAK CAP IN PLACE AND WILL EASILY BE OVERCOME BY STRENGTHENING LARGE SCALE ASCENT FROM RRQ OF H3 JET STREAK AND MID LEVEL SHORTWAVE MOVING INTO NORTHWEST IA ATTIM... AND IN FACT KDMX WSR-88D SHOWS CONVECTION NOW BREAKING OUT RAPIDLY IN NORTH AND WEST CENTRAL IA AND LIKELY TO MOVE IN A BIT LATER ON... WITH ADDITIONAL DEVELOPMENT POSSIBLE OUT AHEAD AT ANY TIME... WITH ONE FAVORED AREA IN PORTIONS OF EAST CENTRAL IA AND NORTHWEST IL AHEAD OF WEAK SFC LOW. HIGH FREEZING LEVEL SUPPORTS MAIN THREAT BEING DAMAGING STRAIGHT LINE WINDS OR MICROBURSTS WITH COLLAPSING CORES WITH BLEP USING TEMP/DEWPT SUGGESTS WINDS 60 TO 70 MPH... FEW LOCATIONS NEAR 90 DEGS COULD SEE HIGHER WINDS OF AROUND 80 MPH. PCPN CHCS GRADUALLY DIMINISH FROM NORTH TO SOUTH LATER THIS EVE AND OVERNIGHT WITH FRONTAL PASSAGE. KEPT PCPN CHCS IN THE SOUTH TOMORROW WITH FRONT EXITING FAR SOUTH EARLY AFTN. FIREWORKS LOOK TO BE A GO ALL AREAS FOR THE 4TH AND PERFECT TIMING WITH INFLUX OF DRIER AIR AND LIGHT NORTH WINDS MAKING FOR FANTASTIC VIEWING CONDITIONS. BASED ON TEMPS THIS AFTERNOON IN MN AND WI...WENT TOWARD WARM END OF GUIDANCE FOR MAXES ON TUE... FEW DEGS COOLER FOR WED. AS FOR LOWS WENT WITH BLEND FOR TONIGHT FAVORING WARMER SIDE SOUTHERN 1/3 TO 1/2... AND THEN SIDED GENERALLY AT OR BELOW LOW END OF GUIDANCE TUE NIGHT AND WED NIGHT WITH INCOMING CANADIAN ANTICYCLONE. LONG TERM...THURSDAY THROUGH MONDAY... LARGE CANADIAN SFC HIGH WILL PROVIDE GORGEOUS SUMMER WX WITH DRY CONDITIONS AND LOW HUMIDITY INTO THE WEEKEND. THE DRY AIR AND LIGHT FLOW WILL AID LARGE DIURNAL SWINGS. WITH THE HIGH PRESSURE OVERHEAD EXPECT WIDESPREAD 50S FOR LOWS BOTH THURS AND FRI MORNINGS... AND MIN TEMP FCST TECHNIQUE USING PROGGED H85 TEMPS SUGGESTS POTENTIAL FOR FEW U40S TO AROUND 50 DEGS IN FAVORED SHELTERED LOCALES. TEMPS TO MODERATE OVER THE WEEKEND INTO EARLY NEXT WEEK AS UPPER HEIGHTS INCREASE AND H85 TEMPS WARM ON BACKSIDE OF RETREATING RIDGE. INTRODUCED CHC POPS LATE SUN-MON WITH SFC TROUGH IN PLAINS AND ENERGY TRAVERSING NORTHERN TIER OF STATES WITHIN MAIN WESTERLIES. NORTHWEST FLOW WILL PROVIDE POTENTIAL FOR REMNANTS OF CONVECTIVE COMPLEXES TO SPILL DOWN INTO CWA. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. 05
Hazardous weather outlook, Jul 3, 2:55 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 PM CDT MON JUL 3 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 255 PM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...LATE AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA FOR LATE THIS AFTERNOON AND THIS EVENING. LATEST INDICATIONS SUGGEST THE MAIN SEVERE WEATHER THREAT WILL FROM DAMAGING WIND GUSTS OF 60 TO 70 MPH. A SECONDARY THREAT MAY BE FROM HAIL UP TO THE SIZE OF QUARTERS...OR AN INCH IN DIAMETER. A COLD FRONT MOVING SOUTHEAST INTO A UNSTABLE AIRMASS OVER THE REGION WILL BE THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND AND LARGE HAIL. AT THIS TIME IT APPEARS THAT THE ENTIRE AREA IS AT RISK FOR SOME STRONG TO SEVERE THUNDERSTORM ACTIVITY THROUGH 9 PM THIS EVENING. AREAS ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR IN EASTERN IOWA...AND IN FAR NORTHEAST MISSOURI INTO PORTIONS OF WEST CENTRAL ILLINOIS THAT HAVE WARMED CLOSE TO 90 DEGREES WITH DEWPOINTS IN THE LOWER 70S WILL BE MORE AT RISK OF EXPERIENCING SEVERE THUNDERSTORMS. THESE AREAS MAY ALSO HAVE A HIGHER DAMAGING WIND GUST POTENTIAL OF UP TO 80 MPH. STAY TUNED FOR POSSIBLE WATCHES AND WARNINGS THAT MAY BE ISSUED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THE FOURTH OF JULY THROUGH SUNDAY A FEW THUNDERSTORMS WILL STILL BE POSSIBLE TUESDAY MORNING...SOUTH OF HIGHWAY 34. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY THIS EVENING. 12
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.